MAUDE Adverse Event Report: Alcon Research, LLC - Irvine Technology Center UNITY VCS Console; Unit, phacofragmentation

Alcon Research, LLC - Irvine Technology Center UNITY VCS Console; Unit, phacofragmentation
Catalog Number 8065000296
Medical Device Problem Codes Improper Flow or Infusion (2954); Pressure Problem (3012); Unexpected Shutdown (4019); Suction Failure (4039); Priming Problem (4040)
Health Effect - Clinical Code Intraocular Pressure Decreased (4468)
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that during a vitrectomy procedure with silicone oil removal and endolaser treatment, the ophthalmic system exhibited a system message and shut down on two occasions while transitioning to the laser procedural step.Following each shutdown, infusion was lost, the patient experienced decreased intraocular pressure, and the surgeon observed softening of the patient's eye.The procedure was interrupted while the system was rebooted and reprimed.After the first event, replacement of the infusion tubing and vitrectomy probe was required to successfully complete priming.During the second event, the surgeon reported a more rapid loss of intraocular pressure, consistent with active aspiration of air or air backflow through the air infusion line.The current status of the patient was unknown.Additional information received that during the system message, the residual pressure loss was observed for ten to twenty seconds.The representative advised the physician to reboot the system.The surgeon manually assessed the eye before reboot and noted pressure loss, then performed manual air injection to maintain stability of the patient's eye.The fluidics management system (fms) was later found to be ejected.The representative suspected system message may have contributed to this, but this was not confirmed.The fluidics management system (fms) was reengaged before the system was brought back up and reprimed.The ophthalmic system exhibited system message again, during the second event the surgeon reported pressure loss was more rapid the second time.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY VCS Console
Common Device Name
Unit, phacofragmentation
Manufacturer (Section D)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50176479
Report Number2028159-2026-01253
Device Sequence Number18210493
Product Code HQC
UDI-Device Identifier00380650002969
UDI-Public(01)00380650002969(17)351105(11)251107(10)17PWXK
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000296
Device Lot Number17PWXK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/16/2026
Initial Report FDA Received Date08/07/2026
Date Device Manufactured11/07/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown